Thunderstorm Wind, Talladega
- When
- July 14, 12:45 AM CST
- Where
- Talladega County, Talladega
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.433, -86.100
A few trees were blown down in Talladega.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 13, 10:45 PM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1145 PM CDT TUE JUL 13 2004 .UPDATE... MCS AND ASSOCIATED OUTFLOW BOUNDARY HAVE ENTERED INTO THE TENNESSEE VALLEY. THE GUST FRONT HAS WEAKENED...BUT...THE POTENTIAL FOR DAMAGING WIND GUST REMAINS FOR NORTHERN SECTIONS OF THE AREA...ESPECIALLY AREAS NORTH AND EAST OF BHM. A WATCH IS NOT ANTICIPATED AT THIS TIME. MADE MINOR ADJUSTMENTS TO GRIDS AND FULL UPDATE OUT SHORTLY. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 75/LINHARES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 902 PM CDT TUE JUL 13 2004 ALZ011>015-017>050-140801- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 902 PM CDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (TONIGHT)... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF NORTH AND CENTRAL ALABAMA TONIGHT...ESPECIALLY NORTHEAST OF A HAMILTON TO BIRMINGHAM TO ANNISTON LINE. A STRONG TO SEVERE LINE OF THUNDERSTORMS WILL MOVE SOUTH AND AFFECT PARTS OF CENTRAL AND NORTHERN ALABAMA LATER TONIGHT. THE STORMS WILL MOVE INTO NORTH ALABAMA BEFORE MIDNIGHT...INTO THE BIRMINGHAM AND ANNISTON AREAS BETWEEN MIDNIGHT AND 2 AM CDT...THEN CONTINUE SOUTH AND AFFECT POSSIBLY THE MONTGOMERY AND AUBURN AREAS AFTER 3 AM CDT. DAMAGING WINDS ARE THE PRIMARY HAZARD WITH THE STORMS. THE STORMS ARE EXPECTED TO WEAKEN LATE TONIGHT. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... ON WEDNESDAY...HEAT INDEX VALUES WILL RANGE FROM NEAR 105 DEGREES TO NEAR 110 DEGREES FROM THE CITIES OF TUSCALOOSA...SELMA...MONTGOMERY AND AUBURN SOUTHWARD. ALSO...THERE IS A CHANCE THAT A FEW SEVERE THUNDERSTORMS MAY FORM IN THE LATE AFTERNOON OR EARLY EVENING HOURS...AS A COLD FRONT INCHES TOWARD NORTH ALABAMA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS LIKELY AREAS NORTH OF BIRMINGHAM AND ANNISTON BEFORE MIDNIGHT. ACTIVATION MAY BE REQUIRED FOR AREAS SOUTH OF BIRMINGHAM AND ANNISTON AFTER MIDNIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1142 PM CDT TUE JUL 13 2004 ALZ020-140515- CHEROKEE- 1142 PM CDT TUE JUL 13 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 1215 AM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 18 MILES NORTH OF BLANCHE TO 21 MILES NORTHWEST OF BLANCHE...MOVING SOUTH SOUTHEAST AT 35 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR BLANCHE...SAND ROCK...GAYLESVILLE AND CEDAR BLUFF THROUGH 1215 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 AM CDT WED JUL 14 2004 ALZ019-021-140630- CALHOUN-CLEBURNE- 100 AM CDT WED JUL 14 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE AND CALHOUN COUNTIES UNTIL 130 AM CDT... ...SMALL HAIL...WINDS 35 TO 45 MILES AN HOUR AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER JACKSONVILLE...MOVING SOUTHEAST AROUND 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PIEDMONT... JACKSONVILLE...HEFLIN AND EDWARDSVILLE THROUGH 130 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. PEA TO DIME SIZE HAIL...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ANOTHER THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 103 AM CDT WED JUL 14 2004 ALZ018-140630- ETOWAH- 103 AM CDT WED JUL 14 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ETOWAH COUNTY UNTIL 130 AM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM HOKES BLUFF TO 8 MILES WEST OF RIDGEVILLE...MOVING SOUTH AT 30 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR RIDGEVILLE...REECE CITY...HOKES BLUFF...GADSDEN AND ATTALLA THROUGH 130 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. FREQUENT LIGHTNING AND HEAVY RAINFALL ARE LIKELY WITH THESE STORMS AS WELL.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 131 AM CDT WED JUL 14 2004 ALZ019-140700- CALHOUN- 131 AM CDT WED JUL 14 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN COUNTY UNTIL 200 AM CDT... ...SMALL HAIL...WINDS 40 TO 50 MILES AN HOUR AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ANNISTON...MOVING SOUTHEAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEST END-COBB TOWN... WEAVER...JACKSONVILLE...BYNUM...BLUE MOUNTAIN...ANNISTON AND OXFORD THROUGH 200 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 131 AM CDT WED JUL 14 2004 ALZ019-140700- CALHOUN- 131 AM CDT WED JUL 14 2004 CORRECTED FOR SPEED ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN COUNTY UNTIL 200 AM CDT... ...SMALL HAIL...WINDS 40 TO 50 MILES AN HOUR AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ANNISTON...MOVING SOUTHEAST AROUND 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEST END-COBB TOWN... WEAVER...JACKSONVILLE...BYNUM...BLUE MOUNTAIN...ANNISTON AND OXFORD THROUGH 200 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 141 AM CDT WED JUL 14 2004 ALZ021-140715- CLEBURNE- 141 AM CDT WED JUL 14 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE COUNTY UNTIL 215 AM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 7 MILES SOUTHEAST OF EDWARDSVILLE TO 6 MILES WEST OF HEFLIN...MOVING SOUTH AT 30 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR HEFLIN AND EDWARDSVILLE THROUGH 215 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL ARE POSSIBLE AS WELL.
The Birmingham radar (KBMX), 69 km away, was scanning. The volume nearest the first event began at 06:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down in Talladega.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417144.